Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Excessive Breakthrough pain during MS ContinER to Opana ER?
    avatar
    JessieC posted:
    Good morning all, it's my first time posting here though I have been reading for a long time. I have a failed L5-S1 fusion that healed crooked Leaving the nerves constantly rubbing causing tremendous back pain/leg pain. I am five years postop and have seen many specialists hoping for an answer but most have told me that it is what it is basically. So here is my question I have been on 60mg twice a day ofMS Contin (morphine sulfate ER) for about two years with moderate pain relief but decent amounts of breakthrough pain And 5 mg Percocet to take the edge off the breakthrough. Last Wednesday night I started taking Opana 20 mg ER. Doc said it was equivalently the same, so had me take my morning dose of MS Contin and then in the evening take the Opana. Friday afternoon I started to have some serious breakthrough pain, which transpired into me being almost completely useless all day Saturday and so far this morning. I can't seem to catch up on the pain. Anyone else ever have this problem?
    Reply
     
    avatar
    SMG2020 responded:
    Dear JessieC, I to am dealing with pain. With 7 rods in my back, lower lunbar area, double Laminctomy with a blocked nerve. She had a cramp in one leg and it affect both legs and hip area with tightening and squeezing that can barely walk. Most from a lack of water and oxygen in the muscle tissue. Is there anyone that can do leg messaging to promote oxygen. My wife Debra also had surgery about 5 years ago. Email at debragray@rocketmail.com or sgray7101958@msn.com .
     
    avatar
    ctbeth responded:
    Hi Jessica, and welcome,

    Whilst I'm sure that your problem is not unique, I would urge you to call your MD and tell him/ her what you have told us.

    Many times doses need to be "tweeked" to get the optimal dose for you.

    None of my business, but do you know why your MD prefers you to take Opana vs MSContin?

    You can click on my name or little "mug shot" and read a brief history, if you wish. I currently take MSContin and have so for three years or so. I also have a spinal cord stimulator.

    The bizarre weather patterns where I live seem to be causing my discomfort to be exacerbated for the past few weeks- How about you?

    Beth
     
    avatar
    annette030 responded:
    How are you doing now?

    Anytime one changes ones scheduled opiate pain med, one should have adequate break through pain meds. Often the transition is a bit rocky.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.